atrial fibrillation by new member hossfly1961

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 6272
   Posted 3/6/2012 9:14 AM (GMT -6)   
Hossfly1961 writes, "
Hello, new member here. I had an ablation done January 2011. Really had no problems until December of 2011 . I am a landscaper and consider myself to be in pretty good shape.I worked in the hottest summer Oklahoma has ever had , fished , swam , no problems at all. My heart rate has always been between 60 in the morning and 80 bpm in the afternoon . Since first week of December, 2011 i have been experiencing arrythmias -or palp's but not constant. I will go 3 or 4 days , zinging along , no problems , then i will have arrythmias that last 2 or 3 minutes , stop for ten or fifteen minutes then kick back up . These would go an hour or two , then i would take a Cardiazem 30mg tablet and they would stop after an hour. It got to a point that a 30mg was not doing the trick in January of 2012 so i started to take 90 mg and they would quit. I got off Amiodorine , cause of the bad side effects for your liver and such. My doctor said i should have stopped taking the Amiodorine 3-4 months after the Ablation, but i had continued to take it until December before i got off of it. I am not quite sure of what is going on with me ? I have not been in A-FIB for 15 months , which is good, but i am unsure what the periodical heart palp's or arrythmias that occur here and there are all about ? Going to my Doc today to see if he can ''up '' the Cardiazem to 90-120 mg?
A Cardiologist told me before i had the procedure said''you got high blood pressure '' -i know that's what is causing the A-fib? He put me on either 120 or 160mg not sure ? but it was over 100mg's of Cardiazem then . It does tend to lower the blood pressure though it makes me weak - almost to the point i cannot function at work . If anyone has had this problem , please , let me know . I went to the Galichia heart institute in Wichita to have my ablation preformed by an Electro physiologist-- i know it is one of the best in the country. My heart was put through the ringer there -- Nuclear tests, stress tests, cat scans , Mri's ,ekg's -- you name it ,i had it . There is no clogged arteries, no enlarged heart , no heart disease , guess i just have a bad electrical problem??

frank"

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/6/2012 4:34 PM (GMT -6)   
Hossfly1961,
 
Welcome to HealingWell.  I am sorry to read of your problems but will admit that I am a bit confused re what medications you have been taking and if the increase in your dosage was ordered by your Dr. ? Cardiazem should be taken daily and at approximately the same time each day.  However if this medication causes your BP to drop in a higher dose then this may not be a good choice for you.  Also you mentioned you had been taking Amiodorine much longer then you should have - may I ask who was okaying refills on this drug?
 
It feels to me like you would do better if you continued to see a cardiologist re your meds and your symptoms at this time.  If it has been well over a year since you had your ablation - perhaps a few tests would be appropriate second degree to your problems.
 
Please remember I am not a Dr.  I hope you keep talking with us. We are here to help and support, and look forward to getting to know you better. Be well, Frank.
 
Kindly,
Kitt

 

 
 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"Life is not about waiting for the storms to pass...
It's about learning how to dance in the rain."~ Vivian Greene

hossfly1961
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/7/2012 7:39 AM (GMT -6)   
Thanks Kitt,
Well , i am taking Cardiazem 30 mg , twice daily.Once in the morning and once at night -60mg total. In the last few days of pvc's episodes my wife and i noticed that one more 30 mgmmer of Cardiazem stops the whole ball of wax --odd? As for the Amiodorine, my GP refilled that for me in Sept. of 2011 -- After having the ablation preformed in Jan of 2011 and then seeing him in May of 2011 , i told him everything was going well -no episodes and he said ''it's the Amiodorine thats keeping you outta A-fib''?? He continued to refill it but in December as i stated in my post, i started having bouts with Pvc's -- I read, talked to other patients that had had this procedure and they all said -''get off that stuff--its a hard drug and can actually create or make more arrythmia's . So at that point in December i called the doctor and he told me to get off of them . Anyway , have had two days this week -Monday and Tuesday , Pvc's that start like clockwork at 1:00 pm shortly after i finish my work and go until 6 or 7 at night . So when i feel them coming on at 1:00pm, i take another Cardiazem, wait an hour or two (and they subside somewhat) but are still present. Its only after i take the third pill at about 4 pm they disappear . Do you think that i need my med's upped to a higher dosage? I will be seeing my Doctor tomorrow a.m. to discuss this with him .-Other than that , i'm still ticking!!

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/7/2012 10:27 AM (GMT -6)   
 
I would suggest that you talk with your Dr. about using Cardizem CD in the extended release capsules or the generic brand  diltiazem.    The recommended dose of diltiazem extended-release tablets and capsules can range from 120 mg daily to 360 mg once daily.  Your Dr. may want to do some tests to see if you have developed any new problems or he may want to switch your medication to a different one. Sotalol (Betapace) is another medication that is often prescribed after an ablation for A-FiB. 
 
I would be sure to have all your info ready to discuss with your Dr. tommorow morning and be sure to include all the symptoms you have been having.
 
Good luck with your appointment.
 
Kindly,
Kitt 
      

~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"Life is not about waiting for the storms to pass...
It's about learning how to dance in the rain."~ Vivian Greene

hossfly1961
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/7/2012 6:23 PM (GMT -6)   
Thank you--good info. to arm myself-- frank
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 21, 2018 12:54 AM (GMT -6)
There are a total of 2,995,006 posts in 328,183 threads.
View Active Threads


Who's Online
This forum has 161309 registered members. Please welcome our newest member, MR WIN TUN.
236 Guest(s), 2 Registered Member(s) are currently online.  Details
duck66, Tall Allen